Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 4, NWS Wichita, KS

February 6, 200921 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 6, 2009, 3:47 AM CST for 21 counties in Kansas. It took effect at Feb 6, 2009, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 3:47 AM CST (09:47 UTC)
In effect from
Feb 6, 2009, 12:00 PM CST
Expired
Feb 6, 2009, 6:01 PM CST
In force
6 hr
Issued by
NWS Wichita, KS
All 21 counties

Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2300 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 060951
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CST FRI FEB 6 2009

...STRONG SOUTH WINDS ARE EXPECTED TODAY...

.A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE
ROCKIES THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...STRONG SOUTH
WINDS CAN BE EXPECTED WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
POSSIBLE WITH SOME GUSTS UP TO 45 MPH AT TIMES.

KSZ049-051>053-067>072-082-083-091>096-098>100-061800-
/O.NEW.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
347 AM CST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

CLOUDS WILL MOVE OVER THE AREA THIS MORNING WHICH WILL LIMIT ANY
STRONG WIND POTENTIAL. HOWEVER...THESE CLOUDS WILL BEGIN TO CLEAR
OUT DURING THE AFTERNOON AND ALLOW FOR STRONG SOUTH WINDS TO KICK
IN AT SPEEDS OF 25 TO 35 MPH. SOME GUSTS TO 45 MPH WILL BE
POSSIBLE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

COX
5 follow-up statements
000 
WWUS73 KICT 060954 AAA
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CST FRI FEB 6 2009

...STRONG SOUTH WINDS ARE EXPECTED TODAY...

.A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE
ROCKIES THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...STRONG SOUTH
WINDS CAN BE EXPECTED WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
POSSIBLE WITH SOME GUSTS UP TO 45 MPH AT TIMES.

KSZ049-051>053-067>072-082-083-091>096-098>100-061800-
/O.NEW.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
347 AM CST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

CLOUDS WILL MOVE OVER THE AREA THIS MORNING WHICH WILL LIMIT ANY
STRONG WIND POTENTIAL. HOWEVER...THESE CLOUDS WILL BEGIN TO CLEAR
OUT DURING THE AFTERNOON AND ALLOW FOR STRONG SOUTH WINDS TO KICK
IN AT SPEEDS OF 25 TO 35 MPH. SOME GUSTS TO 45 MPH WILL BE
POSSIBLE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

COX
000 
WWUS73 KICT 061000
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
400 AM CST FRI FEB 6 2009

...STRONG SOUTH WINDS ARE EXPECTED TODAY...

.A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE
ROCKIES THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...STRONG SOUTH
WINDS CAN BE EXPECTED WITH SUSTAINED SPEEDS OF 25 TO 35 MPH
POSSIBLE WITH SOME GUSTS UP TO 45 MPH AT TIMES.

KSZ049-051>053-067>072-082-083-091>096-098>100-062200-
/O.CON.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
400 AM CST FRI FEB 6 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

CLOUDS WILL MOVE OVER THE AREA THIS MORNING WHICH WILL LIMIT ANY
STRONG WIND POTENTIAL. HOWEVER...THESE CLOUDS WILL BEGIN TO CLEAR
OUT DURING THE AFTERNOON AND ALLOW FOR STRONG SOUTH WINDS TO KICK
IN AT SPEEDS OF 25 TO 35 MPH. SOME GUSTS TO 45 MPH WILL BE
POSSIBLE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 061646
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1046 AM CST FRI FEB 6 2009


KSZ049-051>053-067>072-082-083-091>096-098>100-070000-
/O.CON.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1046 AM CST FRI FEB 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

SURFACE LOW PRESSURE IS EXPECTED TO STRENGTHEN OVER THE NORTHERN
PLAINS THIS AFTERNOON. THIS WILL ALLOW STRONG SOUTH WINDS TO
OVERSPREAD SOUTHEAST AND SOUTH CENTRAL KANSAS WITH SPEEDS OF 25 TO
35 MPH EXPECTED. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
000 
WWUS73 KICT 062137
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CST FRI FEB 6 2009

KSZ049-051>053-067>072-082-083-091>096-098>100-070000-
/O.CON.KICT.WI.Y.0004.000000T0000Z-090207T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
337 PM CST FRI FEB 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 
45 MPH WILL CONTINUE ACROSS THE AREA UNTIL SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPHHIS EVENING. BETWEEN ONE AND TWO INCHES OF
RAIN ARE POSSIBLE DURING A TWO TO THREE HOUR PERIOD AS THE FRONT
MOVES ACROSS. RAINFALL RATES WILL BE CLOSE TO AN INCH PER HOUR AND
WITH THE GROUND SATURATED FROM RAIN DURING THE PAST 18
HOURS...FLASH FLOODING IS POSSIBLE ALONG WITH MUD SLIDES IN THE
AREAS THAT BURNED IN 2008...LIKE THE FREEWAY COMPLEX THAT AFFECTED
THE CHINO HILLS AREA...AND ALONG THE STEEPER SLOPES THAT BURNED
IN 2007...LIKE THE POOMACHA FIRE IN THE PALOMAR MOUNTAINS AND THE
SANTIAGO FIRE IN THE SANTA ANA MOUNTAINS.

CAZ042-048-055>058-070545-
/O.NEW.KSGX.FF.A.0001.090207T0000Z-090208T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
137 PM PST FRI FEB 6 2009

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS...
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
  SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS 
  AND FOOTHILLS.

* FROM 4 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON

* HEAVY RAIN IS EXPECTED WITH A COLD FRONT THIS EVENING AND IN
  SHOWERS AND THUNDERSTORMS DEVELOPING BEHIND THE FRONT LATER
  TONIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS BETWEEN
  ONE AND TWO INCHES ARE POSSIBLE OVER THE CHINO HILLS...THE SANTA
  ANA MOUNTAINS AND FOOTHILLS...AND THE FOOTHILL COMMUNITIES IN
  SAN BERNARDINO COUNTY BETWEEN RANCHO CUCAMONGA AND CHERRY
  VALLEY. ALONG THE COASTAL SLOPES OF THE MOUNTAINS OF SAN
  BERNARDINO COUNTY...RIVERSIDE COUNTY...AND SAN DIEGO
  COUNTY...ADDITIONAL RAINFALL AMOUNTS BETWEEN TWO AND FOUR INCHES
  ARE POSSIBLE. 

* THE GROUND IS SATURATED FROM THE MODERATE TO HEAVY RAINS THAT
  FELL THURSDAY EVENING. ADDITIONAL HEAVY RAIN WILL LIKELY LEAD TO
  EXCESSIVE RUN OFF AND CAUSE FLOODING OF STREAMS AND CREEKS.
  RECENTLY BURNED AREAS AND STEEP TERRAIN AREAS MAY ALSO
  EXPERIENCE MUD AND DEBRIS SLIDES.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BALFOUR
000 
WWUS73 KICT 070001
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CST FRI FEB 6 2009


KSZ049-051>053-067>072-082-083-091>096-098>100-070115-
/O.CAN.KICT.WI.Y.0004.000000T0000Z-090207T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-
WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
601 PM CST FRI FEB 6 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

CDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:17 AM CST, 30 minutes earlier.

Area forecast discussion, Feb 6, 3:17 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
317 AM CST FRI FEB 6 2009

.DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FIRE WEATHER
CONCERNS THIS AFTERNOON AND THE TIMING OF THE THUNDERSTORM CHANCES
SATURDAY NIGHT THROUGH MONDAY.

TODAY:
LATEST IR LOOP WAS SHOWING A FAIRLY BROAD AREA OF CIRRUS MOVING IN
FROM THE HIGH PLAINS. THESE CLOUDS MAY LIMIT THE MIXING SOMEWHAT
THIS MORNING...BUT WE MAY SEE THE BACK EDGE OF THESE CLOUDS MOVING
THROUGH THE AREA THIS AFTERNOON. AS A RESULT...WE MAY SEE MORE
SUNSHINE WHICH WILL ALLOW FOR BETTER MIXING AND MOMENTUM TRANSFER
DURING THE AFTERNOON. WITH THIS IN MIND...WE WENT AHEAD AND BUMPED
UP WIND SPEEDS ACROSS THE ENTIRE AREA THIS AFTERNOON AND WILL ISSUE
A WIND ADVISORY FOR MUCH OF THE AREA. THE EXCEPTION WILL BE IN
PORTIONS OF CENTRAL KANSAS WHERE THEY WILL BE NEAR THE SURFACE TROF.
THESE HIGHER WIND SPEEDS WILL ALSO PROMOTE EXTREME FIRE DANGER
ACCORDING TO THE GRASSLAND FIRE DANGER INDEX. THIS TRIGGERED US TO
ISSUE A RED FLAG WARNING FOR THE ENTIRE AREA. DEWPOINTS WILL BE ON
THE INCREASE THROUGH THE DAY DUE TO A GOOD FETCH FROM THE GULF...BUT
IT WILL MOST LIKELY NOT PLAY A BIG ROLE WITH REGARDS TO THE FIRE
DANGER.

TONIGHT-SATURDAY:
WE DID NOT MAKE TOO MANY CHANGES TO THIS PERIOD AS THE SURFACE FRONT
STALLS OUT OVER SOUTH CENTRAL KANSAS. TEMPERATURES WILL CONTINUE TO
BE QUITE MILD AS THE UPPER LEVEL FLOW REMAINS ZONAL AHEAD OF THE
TROF MOVING INTO THE ROCKIES.

SATURDAY NIGHT-SUNDAY:
THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING THAT UPPER LEVEL
TROF CONTINUING TO PROGRESS ITS WAY EAST INTO NEW MEXICO BY SUNDAY
EVENING. AHEAD OF THIS TROF...WE WILL SEE THE BAROCLINIC ZONE ACROSS
SOUTH CENTRAL KANSAS BEGIN TO STRENGTHEN. THIS COULD SET THE STAGE
FOR SOME ISENTROPIC LIFT BETWEEN 290-300K ACROSS SOUTHERN KANSAS.
THERE IS A SMALL CHANCE THAT THIS LAYER MAY BECOME SATURATED ENOUGH
TO TRIGGER A THUNDERSTORM OR TWO...BUT THESE CHANCES ARE FAIRLY
SMALL...DUE TO LIMITED CAPE.

SUNDAY NIGHT-MONDAY:
THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN LIFTING THE WAVE FROM THE
TEXAS PANHANDLE ON SUNDAY NIGHT INTO NEBRASKA ON MONDAY. THE MAIN
QUESTION DURING THIS TIMEFRAME WILL BE THE SPEED OF THE SQUALL LINE.
INITIALLY...IT APPEARS LIKE THIS SQUALL LINE WILL BE FAIRLY
PROGRESSIVE DUE TO GOOD WESTERLY FLOW IN THE MID LEVEL LEVELS IN
OKLAHOMA. THIS LINE OF STORMS WILL THEN TRACK NORTHEAST INTO
SOUTHERN KANSAS OVERNIGHT WHERE THE FLOW BECOMES MORE SOUTHWEST
WHICH MAY TEND TO SLOW DOWN THE LINE A BIT. HOWEVER...THE GFS IS
SHOWING 0-3KM SHEAR VALUES AROUND 40 TO 50KTS. THE MAIN LIMITING
FACTOR WITH THIS SQUALL LINE WILL BE INSTABILITY WITH MOST UNSTABLE
CAPES AROUND 500 J/KG. THE LINE OF STRONG STORMS SHOULD MOVE OUT OF
THE AREA MONDAY MORNING WITH A GOOD DRY SLOT DEVELOPING BEHIND IT ON
MONDAY. WE WENT AHEAD AND RAISED WIND SPEEDS AND TEMPERATURES ON
MONDAY TO REFLECT THIS POTENTIAL.

MONDAY NIGHT-TUESDAY:
WE DID NOT MAKE TOO MANY CHANGES WITH MILD TEMPERATURES CONTINUING.

COX

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

LOOKS LIKE BEST CHANCE FOR LOW LEVEL WIND SHEAR IS GOING TO BE AT
KICT...AND DECENT CHANCE AT KCNU...WITH SIMILAR POTENTIAL AT KHUT.
WILL ADD IT TO KHUT ON 0600 UTC TAFS. STILL SEEING GOOD MODEL
SIGNAL FOR AREA OF MVFR CLOUDS ACROSS NE OK/NORTHWEST AR/SOUTHWEST
MO...BUT WILL BE A CLOSE CALL WHETHER DECK WORKS AS FAR WEST TO GO
BROKEN-OVERCAST AT KCNU.

HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  44  69  45 /   0   0  10  20
HUTCHINSON      71  42  67  42 /   0   0  10  20
NEWTON          69  44  67  43 /   0   0  10  20
ELDORADO        69  47  68  45 /   0   0  10  20
WINFIELD-KWLD   69  49  70  47 /   0   0  10  20
RUSSELL         75  33  63  36 /   0   0   0  10
GREAT BEND      75  33  64  38 /   0   0   0  10
SALINA          70  41  64  38 /   0   0  10  10
MCPHERSON       71  43  66  40 /   0   0  10  20
COFFEYVILLE     68  52  70  48 /   0   0  10  20
CHANUTE         67  50  68  46 /   0   0  10  20
IOLA            67  50  68  45 /   0   0  10  20
PARSONS-KPPF    68  52  69  48 /   0   0  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
KSZ032-033-047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
KSZ049-051>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Feb 5, 3:20 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CST THU FEB 5 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
320 PM CST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A HIGH FIRE DANGER WILL CONTINUE THIS EVENING ACROSS MUCH OF SOUTH
CENTRAL AND SOUTHEASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NEAR RECORD WARM TEMPERATURES WILL COMBINE WITH GUSTY SOUTH TO
SOUTHWESTERLY WINDS RESULTING IN VERY HIGH TO EXTREME FIRE DANGER
POTENTIAL FRIDAY AFTERNOON. PLEASE REFER TO THE FIRE WEATHER WATCH
FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE FROM SUNDAY INTO
MONDAY. SOME OF THE STORMS MAY BE STRONG SUNDAY NIGHT INTO MONDAY
MORNING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

A VERY HIGH FIRE DANGER WILL BE PRESENT MONDAY ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:54 AM CSTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more14 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.